Jump to content
CrazyBoards.org

Just starting Wellbutrin


Recommended Posts

Lisa, there is a really good thread on Wellbutrin.  It is under Non-SSRI Antidepressants; Read Me First, by Becca.  About half way down the page click on Wellbutrin, there is a lot of good info.  I agree that you probably should not consume alcohol as it is really hard on your liver and so is Wellbutrin.  Everyone is different but if you're not a big drinker then why bother?  Hope this helps, Sulu

Link to comment
Share on other sites

Lisa,

I wouldn't count on wellbutrin being sedating for you- it sounds like you had a rough night last night.  But it could be- you'll have to feel it out over the next couple days.

I had a lot of insomnia problems when I first started wellbutrin, but they went away within a month or so.  It makes me more prone to anxiety and agitation- so if I drink too much caffeine or take sudafed I go beserko, but by itself it's pretty alright.

There is a risk of seizure with Wellbutrin and alcohol lowers your seizure threshold.  So it really isn't a good idea to drink while on Wellbutrin, especially if you have any other risk factors for seizure.  That said, there have been a couple times where I've drunk a glass of champagne or a beer and been perfectly fine. 

I hope Wellbutrin works well for you! ;)

Link to comment
Share on other sites

Thanks, y'all!  I'm off to check out the other thread.  And I'm hoping Wellbutrin won't be sedating for me - with a not-quite-3-year-old, who's got time to be knocked out?  If I had insomnia, I might actually get some things accomplished around my house.  ;)

No other risk factors for seizure that I know of, but why push my luck, right?  :)

Lisa

Link to comment
Share on other sites

Lisa, Wellbutrin does make me sleepy for awhile, usually about 2 hours after I  take it.  That effect is not so bad now that I've been on it for awhile.  But I think you'll notice that after that sleepy effect wears off, you'll feel more alert--at least I did.  Also, any alcohol that I drink works against the anti-depressant effect of the drug.  In fact if I even take one drink, I'll feel bad the next day.  Of course, that's just my experience.  It might be different for you.

Link to comment
Share on other sites

Guest Guest

Thanks, Cyndy!  I'm not so foggy as I was this morning, so maybe the lethargy I felt was something similar to what you describe.  I'm not super-alert at the moment, but I'm not in that horrible post-lunch mid-afternoon slump I usually get around this time.  I know it's early times yet, this is only my first day - I'll give it a few days before I start trying to figure out what's drugs and what's just me.  ;)

Lisa

Link to comment
Share on other sites

For me, WB has been the best AD I have ever taken.  I only take 150 mg SR bc 300 mgs causes me to much anxiety. 

My experience was kinda stange in the beg.  At first it caused the typical anxiety, but take .25-.5 mgs of xanax anyway so it wasn't that bad.  The weird thing was that after I was on it for like 2 months the agitation kicked in big time.  I typically never lose my cool, but I found myself snapping at everyone.  That lasted for about 2 weeks, but then the AD finially kicked in and I never felt better. 

I'm not sure why it took so long for the effects, bc typically I think it  takes 4-6 weeks for the full effect.  Regardless, I'm so happy with the results.  I have never been so organized, motivated, and generally happy (except when I was manic, lol).  I also lost the 15 lbs I had gained from zoloft.

As for the drinking,..I had been a heavy drinker about 5 yrs ago,..but really slowed down after my son was born to basically just a few times a yr.  The difference after I started the WB was that I had ZERO desire to drink,..ever. 

I hope it works out for you!  =)

~oh,..and I felt an activating type effect from it nearly immediately.  Not a speedy feeling,..just like when I was sitting on the couch I would think of things that needed to be done and I actually had the motivation and desire to do it

Link to comment
Share on other sites

Lisa,

Wellbutrin is one of those drugs where, if you ask 50 people how it's going to feel, you're going to get 50 different answers.

I'm in my 6th month of it at 450 mgs/day along with 50 mgs Zoloft. I had no weird start up effects with it, my energy perked up within a week, and it was doing its antidepressant thing in about 2 months including the up titration.

So, be #51 and tell us how it goes for you.

Greeny

Link to comment
Share on other sites

I just started Wellbutrin yesterday too.  Looks like there will be several of us who can compare notes as we go along.  I'm adding it to Cymbalta because I've been a zombie sitting on the couch.  How did everyone sleep last night?  I had a tough time falling asleep; dozed in and out.

Wyldrosie

Link to comment
Share on other sites

Well, it's been not quite a week yet for me. So far, so good, it seems.  I didn't realize how very stressed out and upset I got about things until...well, until I didn't!  My stress level and my response to things has been noticeably better.  Doesn't mean I'm happy and jolly all the time, I still get annoyed.  No, it just means that when life throws a curve my way, I no longer feel like my head is going to pop off from the annoyance/irritation/anger.  I barely batted an eye when the A/C repairman told me I needed a new heat pump to the tune of $2200 - just said, "well, crap" and kept on going.  So I am feeling better.

No really noticeable effects, I don't think.  I've lost my appetite a bit - food just doesn't sound interesting most days (well, except for sweets, they always sound good ;) ).  And I'm only on 150 mg right now.  I'm supposed to start 300 mg in a couple of days - once I do that, I might just stop eating altogether, if my experience at 150 mg is any indication!

I haven't had a particularly hard time sleeping, haven't felt any more anxious than usual.

One thing I'm noticing today, though - a warm feeling on the left side of my face and neck, sort of like I'm blushing but I'm not.  I'm not sure if that's related to the Wellbutrin or if it's something completely different.  It's just something new that I've noticed, and I'm not quite sure what to make of it.  Has anyone experienced anything like this?  Does it go away?  Should I ask my doc about it?

Lisa

Link to comment
Share on other sites

Started 300 mg today, per doctor's orders.  I'm feeling really tired and sleepy, but that's more likely because I've been staying up stupid late every night for the last week or two than anything drug-related.  Haven't noticed much difference otherwise.  We'll see how it goes!

Lisa

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...